Florida, 2006

Heavy Rain in Florida, June 26, 2006

June 26, 2006 · NWS JAX · 1 event in 1 county or zone

11 inches of rain in 36 minutes.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The public measured 2.11 inches of rain in 36 minutes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 7:38 PM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 25, 7:38 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
838 PM EDT SUN JUN 25 2006

.UPDATE...MID/UPPER LOW JUST NORTH OF THE NW BAHAMAS IS DRIFTING
NNW. AS EXPECTED...DRIER AND MORE STABLE AIR ALOFT ADVECTING IN
FROM THE SE ACROSS THE COASTAL WATERS IS RESULTING IN A DECREASE
IN COVERAGE OF SHOWERS. ACROSS THE INLAND AREAS...THERE WERE A FEW
LINGERING SHOWERS...BUT MOST OF THE STRONGER STORMS WERE WELL NW-
SW OF THE AREA. WILL CONTINUE WITH PREVIOUS FORECAST OF DECREASING
POPS OVERNITE. ADDED PATCHY FOG DUE TO THE RECENT WET GROUNDS FROM
RAINFALL. SOME OF THE RAIN TODAY WAS LOCALLY HEAVY...A RECORD 2.15
INCHES RECORDED AT JACKSONVILLE INTERNATIONAL.

&&

.MARINE...SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE WATERS.
TOOK A BLEND OF THE NAM AND GFS. SE WINDS 15 KNOTS NEAR SHORE
AND 15 TO 20 KNOTS OFFSHORE. SEAS 2 TO 4 FEET NEAR SHORE AND
4 TO 6 FEET OFFSHORE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PP/JH/MM
Hazardous weather outlook, Jun 25, 9:55 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 PM EDT SUN JUN 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1055 PM EDT SUN JUN 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN INCREASE IN THE SHOWER AND THUNDERSTORM ACTIVITY WILL PERSIST
THROUGH MONDAY NIGHT AS THE AREA OF LOW PRESSURE ACROSS THE FLORIDA
PENINSULA INTERACTS WITH UPPER LEVEL DISTURBANCES AND AN APPROACHING
COLD FRONT. THE POTENTIAL FOR STRONG AFTERNOON STORMS WILL
INCREASE...WITH STRONG WINDS AND LOCALLY HEAVY RAINFALL
THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Hamilton

When
June 26, 1:00 AM EST to 1:36 AM EST
Where
Hamilton County, 5 mi SW of Jennings
Measured
2.11
Reported by
GENERAL PUBLIC
Coordinates
30.496, -82.948 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515480.